Alert archive / Florida / Special Weather Statements in 2013

Special Weather Statement, NWS Miami, FL

October 6, 2013Glades County, Florida

NWS Miami, FL issued this special weather statement at Oct 6, 2013, 7:21 PM EDT for Glades County, Florida. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 6, 2013, 7:21 PM EDT (23:21 UTC)
Expired
Oct 6, 2013, 7:45 PM EDT
In force
24 min
Issued by
NWS Miami, FL

County Glades County, FL

The radar

The Tampa radar (KTBW), 133 km from the middle of the area, began a volume at 23:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 11.4 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2013-10-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 284 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2013-10-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
284 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
837 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
51 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

227 
WWUS82 KMFL 062321
SPSMFL

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
721 PM EDT SUN OCT 6 2013

FLZ063-066-062345-
GLADES FL HENDRY FL 
721 PM EDT SUN OCT 6 2013

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR SOUTHWESTERN
GLADES COUNTY...NORTHWESTERN HENDRY COUNTY...FOR THE DEVELOPMENT OF
FUNNEL CLOUDS...

* UNTIL 745 PM EDT

* AT 715 PM EDT...A FUNNEL CLOUD WAS REPORTED NEAR LA BELLE     A 
PILOT. THE SHOWER WAS MOVING NORTH AT 10 MPH. 

* THE FUNNEL CLOUD WILL AFFECT...
  LA BELLE...
  MUSE...
  AND SURROUNDING COMMUNITIES.

THIS ACTIVITY WAS IN AN ENVIRONMENT FAVORABLE FOR THE FORMATION OF 
FUNNEL CLOUDS. STAY TUNED TO NOAA WEATHER RADIO AND LOCAL MEDIA FOR 
ADDITIONAL UPDATES AND POSSIBLE WARNINGS.

LAT...LON 2671 8128 2668 8154 2678 8158 2703 8157
      2704 8156 2704 8135
TIME...MOT...LOC 2319Z 170DEG 7KT 2678 8146

$$

AK

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Oct 6, 2:31 PM EDT, 4 hours 50 minutes earlier.

Area forecast discussion, Oct 6, 2:31 PM EDT, 4 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
231 PM EDT SUN OCT 6 2013

.DISCUSSION...
MUCH LIKE YESTERDAY A FEW SHOWERS ARE SEEN ACROSS EASTERN PORTIONS
OF PALM BEACH COUNTY AND THE ADJACENT WATERS. THESE SHOWERS WILL
CONTINUE TO SLOWLY PUSH TO THE NORTHWEST WITH WEAK SOUTHEAST FLOW.
A FEW ADDITIONAL SHOWERS WILL BE POSSIBLE ACROSS THE REMAINDER OF
THE AREA THROUGH THE AFTERNOON AND EARLY EVENING. HOWEVER...MORE
ORGANIZED ACTIVITY SHOULD BE UNLIKELY WITH CONTINUED DRY AIR ALOFT.

DEEP MOISTURE SHOULD RETURN LATE TONIGHT INTO MONDAY MORNING AS THE
FLOW PATTERN BECOMES MORE SOUTHWEST AHEAD OF AN APPROACHING COLD
FRONT. THIS WILL INCREASE CHANCES FOR SHOWERS AND EVEN A FEW
THUNDERSTORMS MONDAY INTO TUESDAY.

MODELS ARE BEGINNING TO DEPICT THE FRONT WEAKENING AS IT MOVES
INTO SOUTH FLORIDA. BOTH THE GFS AND ECMWF NOW HAVE THE FRONT
STALLING AROUND LAKE OKEECHOBEE LATE TUESDAY INTO WEDNESDAY
LEAVING MOST OF THE SOUTH FLORIDA PENINSULA IN A MOISTURE RICH
ENVIRONMENT THROUGH THURSDAY. BY FRIDAY A HIGHLY AMPLIFIED H5
SHORTWAVE POSITIONED ACROSS THE EASTERN SEABOARD IS FORECAST TO
DIP TO THE SOUTH ALLOWING WHAT IS LEFT OF THE FRONT TO SAG FURTHER
TO THE SOUTH. THIS SHOULD ALLOW DRY AIR TO RETURN TO THE REGION
AND PREVAIL INTO THE WEEKEND WITH SLIGHTLY MORE MILD TEMPERATURES.

&&

.AVIATION...
ISOLATED/SCATTERED SHOWERS IMPACTING PALM BEACH AS OF 17Z...SO
INTRODUCED VCSH THROUGH 0Z THERE.  ELSEWHERE...DRY CONDITIONS
PREVAIL...THOUGH SOME ISOLATED SHOWERS CANT BE RULED OUT AT VERY END
OF TAF PERIOD.  VFR CONDITIONS WILL DOMINATE...WITH DIURNAL CU AND
OCCASIONAL CI. SE WINDS UP TO 10 KTS TONIGHT...THEN LIGHT WINDS
OVERNIGHT.  SSW WINDS OF UP TO 10 KTS FORECAST ON MONDAY.

&&

.MARINE...
WINDS ARE FORECAST TO SHIFT TO THE SOUTHWEST EARLY MONDAY MORNING AS
A COLD FRONT APPROACHES. THIS WILL LEAD TO INCREASING RAIN CHANCES
THROUGH THE FIRST HALF OF THE WEEK. DRIER AIR WITH LIGHT NORTHERLY
WINDS ARE FORECAST FOR THE LATE WEEK PERIOD IN THE WAKE OF THE
FRONT.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  74  89  75  88 / 20 30 30 30
FORT LAUDERDALE  77  89  78  88 / 20 30 30 30
MIAMI            75  89  77  88 / 20 30 30 30
NAPLES           74  89  76  87 / 20 40 30 30

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

DISCUSSION/MARINE/FIRE...10/CD
AVIATION/RADAR...23/SK
Hazardous weather outlook, Oct 6, 1:17 PM EDT, 6 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
117 PM EDT SUN OCT 6 2013

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
070830-
LAKE OKEECHOBEE-BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM
TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY-
INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-
MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-
COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM-
GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM
20 TO 60 NM-
117 PM EDT SUN OCT 6 2013

...RISK OF WATERSPOUTS ATLANTIC WATERS...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

WATERSPOUTS: A FEW SHOWERS ACROSS THE ATLANTIC WATERS WILL BE
CAPABLE OF PRODUCING WATERSPOUTS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE WILL BE A CHANCE OF THUNDERSTORMS FOR MUCH OF THE UPCOMING
WEEK, MAINLY DURING THE AFTERNOON AND EVENING HOURS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

In the hours before

Local storm report, Oct 6, 6:56 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
656 PM EDT SUN OCT 06 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     WATER SPOUT      5 NW PAHOKEE            26.87N  80.72W
10/06/2013                   AMZ610             FL   AIRPLANE PILOT

            WATERSPOUT PILOT REPORTED WNW OF PAHOKEE

&&

EVENT NUMBER MFL1300237

60
Special weather statement, Oct 6, 7:03 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
703 PM EDT SUN OCT 6 2013

FLZ067-062330-
INLAND PALM BEACH COUNTY FL
703 PM EDT SUN OCT 6 2013

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR NORTHERN PALM
BEACH COUNTY...FOR THE DEVELOPMENT OF FUNNEL CLOUDS...

* UNTIL 730 PM EDT

* AT 659 PM EDT...A NATIONAL WEATHER SERVICE TRAINED SPOTTER
REPORTED A FUNNEL CLOUD OVER LAKE OKEECHOBEE NEAR PAHOKEE. SHOWERS
NEAR PAHOKEE AND CANAL POINT MAY ALSO BE CAPABLE OF PRODUCING FUNNEL
CLOUDS.

THIS ACTIVITY WAS ALSO DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR THE
FORMATION OF FUNNEL CLOUDS. STAY TUNED TO NOAA WEATHER RADIO AND
LOCAL MEDIA FOR ADDITIONAL UPDATES AND POSSIBLE WARNINGS.

FUNNEL CLOUDS OCCASIONALLY TOUCH DOWN AND PRODUCE TORNADOES. MOVE
INDOORS AND STAY AWAY FROM WINDOWS.

LAT...LON 2694 8059 2686 8059 2676 8068 2678 8070
      2681 8070 2683 8068 2685 8065 2689 8062
      2695 8062 2695 8061
TIME...MOT...LOC 2300Z 180DEG 0KT 2688 8069

60
Special weather statement, Oct 6, 7:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
721 PM EDT SUN OCT 6 2013

FLZ063-066-062345-
GLADES FL HENDRY FL
721 PM EDT SUN OCT 6 2013

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR SOUTHWESTERN
GLADES COUNTY...NORTHWESTERN HENDRY COUNTY...FOR THE DEVELOPMENT OF
FUNNEL CLOUDS...

* UNTIL 745 PM EDT

* AT 715 PM EDT...A FUNNEL CLOUD WAS REPORTED NEAR LA BELLE     A
PILOT. THE SHOWER WAS MOVING NORTH AT 10 MPH.

* THE FUNNEL CLOUD WILL AFFECT...
  LA BELLE...
  MUSE...
  AND SURROUNDING COMMUNITIES.

THIS ACTIVITY WAS IN AN ENVIRONMENT FAVORABLE FOR THE FORMATION OF
FUNNEL CLOUDS. STAY TUNED TO NOAA WEATHER RADIO AND LOCAL MEDIA FOR
ADDITIONAL UPDATES AND POSSIBLE WARNINGS.

LAT...LON 2671 8128 2668 8154 2678 8158 2703 8157
      2704 8156 2704 8135
TIME...MOT...LOC 2319Z 170DEG 7KT 2678 8146

AK

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 6, 6:47 PM EDTSpecial Marine WarningMFL58 min
Oct 6, 7:03 PM EDTSpecial Weather StatementMFLPalm Beach27 min

Nearby

Special Weather Statements in Florida, 2013Every special weather statement in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.